Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

CIPRO- DR KILLING MY KID!!!!!

Posted by on Apr. 3, 2013 at 9:06 AM
  • 29 Replies

My daughter is 5 years old and has just been put on Cipro 5% Suspension 6.5 ml dose two times daily for 7 days. 

She has a headache, a fever (they say is from a UTI but it still wont go away) of 103.2, and her legs and feet hurt. Now she is puking. Im worried about her. I have heard on the net that this medicine is prescribed for anthrax?????? jeeze! I dont want something to happen to my little girl!!!!

The pharmacy said it will be fine as long as she doesnt get ant-acids (like tums). Pharmacy and Doctor told me to continue to give her ibuprofen and tynenol for children- alternate every four hours as needed for fever- which as i said before wont break. 

ANYONE KNOW ANYTHING About thiS mED??????

by on Apr. 3, 2013 at 9:06 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 1 on Apr. 3, 2013 at 9:11 AM

Why was she put on this?  For a UTI?  I say trust your instinct and insist that they put her on something else.  Maybe they just want you to give it more time but it's not like it's going to hurt her to switch meds.  Having said that though, it doesn't sound like her symptoms are from the medication but rather her illness.  If she were allergic to it she'd be having different symptoms.

silverdawn99
by Jamie on Apr. 3, 2013 at 9:13 AM
Cipro has been used for utis
Don't freak out over something you read on the internet
Posted on the NEW CafeMom Mobile
IUND
by on Apr. 3, 2013 at 9:15 AM

 This is what I found: 

Ciprofloxacin is used to treat a number of infections, including infections of bones and joints, endocarditis, gastroenteritis, malignant otitis externa, respiratory tract infections, cellulitis, urinary tract infections, prostatitis, anthrax, and chancroid, as well as:[9]

  • Urinary tract infections (recommended as a first-line antibiotic)[10]
  • Acute uncomplicated cystitis in females
  • Chronic bacterial prostatitis (recommended as a first-line antibiotic choice)[11][12]
  • Lower respiratory tract infections (not recommended as a first-line antibiotic choice)[13][14][15]
  • Acute sinusitis (not recommended as a first-line antibiotic choice)[16][17]
  • Skin and skin structure infections
  • Bone and joint infections
  • Infectious diarrhea
  • Typhoid fever (enteric fever) caused by Salmonella typhi
  • Uncomplicated cervical and urethral gonorrhea (due to N. gonorrhoeae) – however, this indication is no longer effective in some areas (for example, Asian countries,[18] United States (including Hawaii), Canada,[19] and Scotland)[20] due to bacterial resistance. Fluoroquinolones are no longer recommended in the USA for this indication

Stop using ciprofloxacin and call your doctor at once if you have a serious side effect such as:

  • severe dizziness, fainting, fast or pounding heartbeats;

  • sudden pain, snapping or popping sound, bruising, swelling, tenderness, stiffness, or loss of movement in any of your joints;

  • diarrhea that is watery or bloody;

  • confusion, hallucinations, depression, unusual thoughts or behavior;

  • seizure (convulsions);

  • severe headache, ringing in your ears, dizziness, nausea, vision problems, pain behind your eyes;

  • pale or yellowed skin, dark colored urine, fever, weakness;

  • urinating less than usual or not at all;

  • easy bruising or bleeding;

  • numbness, tingling, or unusual pain anywhere in your body;

  • the first sign of any skin rash, no matter how mild; or

  • severe skin reaction -- fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.

Less serious side effects of ciprofloxacin may include:

  • nausea, vomiting;

  • dizziness or drowsiness;

  • blurred vision;

  • feeling nervous, anxious, or agitated; or

  • sleep problems (insomnia or nightmares).

CherryMaraMae
by on Apr. 3, 2013 at 9:16 AM

yes she has a uti they think. i wont know untill the culture comes back in a few days. im not normally one to freak over internet stuff. that just scared me. 


ilana_ny
by Gold Member on Apr. 3, 2013 at 9:18 AM

My niece has UTI's all the time. After a day of Antibiotics she feels alot better. She takes Bactrim.

For how long your DD is tacking Antibiotics?

Anonopotamus
by on Apr. 3, 2013 at 9:19 AM
Cipro is a common antibiotic. It's used for a lot of things including UTI.
Posted on the NEW CafeMom Mobile
spunky946
by Ruby Member on Apr. 3, 2013 at 9:19 AM
I've been on cipro before. Don't believe everything you read on the inner webs.
Posted on the NEW CafeMom Mobile
do11face
by on Apr. 3, 2013 at 9:19 AM

It's a common antibiotic for UTI's. My daughter is allergic to so many antibiotics and has had that one before. She did not react well to it.

If your daughter is vomiting I would take her back in and maybe they can give her a shot of antibiotics. That's what they alwasy end up having to do for my daughter.

They aren't trying to kill your child, though. It's a common antibiotic.

Rhodin
by Ruby Member on Apr. 3, 2013 at 9:19 AM
1 mom liked this

Antibiotics of any sort can cause digestive issues because they kill the gut flora along with whatever it was they were supposed to kill.  Try to get a probiotic in her.  They make tablets and powder if she doesn't like yogurt.  Also, give her cranberry juice or extract for the UTI.  They make cran-everything, so you'll eventually find a flavor she likes.

Try a sponge bath for the fever: water as cool as she'll tolerate.  If that doesn't work, use a mixture of half rubbing alcohol and half water.

MOMMYSLOVE13
by Gold Member on Apr. 3, 2013 at 9:19 AM

I honestly dont know. When my DD had a UTI  I had given her a ton of cranberry juice and azo uti and azo cranberry within 2 days she was better. I did that because her drs office was closed for the weekend bc it was Thanksgiving. I got her into the dr and her UTI was all cleared up. Just look fo rmore natuaral remedies for home and see if that helps her. I do hope she starts feeling better. I would also check for possible side effects of this medication and see if the symptoms your DD has are them. 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)